zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A discrete analogue of Lyapunov-type inequalities for nonlinear systems. (English) Zbl 1142.39309
Summary: In this paper, by using elementary analysis, we establish some new Lyapunov-type inequalities for nonlinear systems of difference equations when the coefficent $\beta _{2}(t)$ is not necessarily nonnegative valued and when the end points are not necessarily usual zeros, but rather, generalized zeros. Applying these inequalities, we obtain a disconjugacy criterion and boundedness for the solution of our system. Some special cases of our results contain recently developed Lyapunov inequalities for discrete linear Hamiltonian systems. The inequalities obtained here can be used as handy tools in the study of the qualitative behaviour of solutions of the associated equations.

39A11Stability of difference equations (MSC2000)
Full Text: DOI
[1] Liapunov, A. M.: Probleme général de la stabilité du mouvement, Probleme général de la stabilité du mouvement 17 (1949)
[2] Reid, T. W.: A matrix equation related to a non-oscillation criterion and Lyapunov stability, Quart. appl. Math. soc. 23, 83-87 (1965) · Zbl 0132.00701
[3] Reid, T. W.: A matrix Lyapunov inequality, Math. anal. Appl. 32, 424-434 (1970) · Zbl 0208.11303 · doi:10.1016/0022-247X(70)90308-2
[4] Hartman, P.: Ordinary differential equations, (1982) · Zbl 0476.34002
[5] Hochstadt, H.: A new proof of a stability estimate of Lyapunov, Proc. amer. Math. soc. 14, 525-526 (1963) · Zbl 0113.07402 · doi:10.2307/2033834
[6] Eliason, S. B.: A Lyapunov inequality, J. math. Anal. appl. 32, 461-466 (1970) · Zbl 0201.11802
[7] Singh, B.: Forced oscillations in general ordinary differential equations, Tamkang J. Math. 6, 5-11 (1975) · Zbl 0339.34039
[8] Kwong, M. K.: On Lyapunov’s inequality for disfocality, J. math. Anal. appl. 83, 486-494 (1981) · Zbl 0504.34020 · doi:10.1016/0022-247X(81)90137-2
[9] Cheng, S. S.: A discrete analogue of the inequality of Lyapunov, Hokkaido math. J. 12, 105-112 (1983) · Zbl 0535.39002
[10] Eliason, S. B.: A Lyapunov inequality for a certain nonlinear differential equation, J. London math. Soc. 2, 461-466 (1970) · Zbl 0201.11802
[11] Pachpatte, B. G.: Inequalities related to the zeros of solutions of certain second order differential equations, Facta univ. Ser. math. Inform. 16, 35-44 (2001) · Zbl 1049.34039
[12] Eliason, S. B.: Lyapunov type inequalities for certain second order functional differential equations, SIAM, J. Appl. math. 27, No. 1, 180-199 (1974) · Zbl 0292.34077 · doi:10.1137/0127015
[13] Dahiya, R. S.; Singh, B.: A Liapunov inequality and nonoscillation theorem for a second order nonlinear differential--difference equations, J. math. Phys. sci. 7, 163-170 (1973) · Zbl 0239.34033
[14] Pachpatte, B. G.: On Lyapunov-type inequalities for certain higher order differential equations, J. math. Anal. appl. 195, 527-536 (1995) · Zbl 0844.34014 · doi:10.1006/jmaa.1995.1372
[15] Lee, C.; Yeh, C.; Hong, C.; Agarwal, R. P.: Lyapunov and Wirtinger inequalities, Appl. math. Lett. 17, 847-853 (2004) · Zbl 1062.34005 · doi:10.1016/j.aml.2004.06.016
[16] Pinasco, J. P.: Lower bounds for eigenvalues of the one-dimensional p-Laplacian, Abstr. appl. Anal. 2004, 147-153 (2004) · Zbl 1074.34080 · doi:10.1155/S108533750431002X
[17] Došlý, O.; Řehák, P.: Half-linear differential equations, Mathematics studies 202 (2005)
[18] Cheng, S. S.: Lyapunov inequalities for differential and difference equations, Fasc. math. 23, 25-41 (1991) · Zbl 0753.34017
[19] Guseinov, G.; Kaymakçalan, B.: Lyapunov inequalities for discrete linear Hamiltonian systems, Comput. math. Appl. 45, 1399-1416 (2003) · Zbl 1055.39029 · doi:10.1016/S0898-1221(03)00095-6
[20] Tiryaki, A.; Ünal, M.; Çakmak, D.: Lyapunov-type inequalities for nonlinear systems, J. math. Anal. appl. 332, 497-511 (2007) · Zbl 1123.34037 · doi:10.1016/j.jmaa.2006.10.010
[21] Kiguradze, I.; Chanturia, T. A.: Asymptotic properties of solutions of nonautonomous ordinary differential equations, (1993) · Zbl 0782.34002
[22] J.D. Mirzov, Asymptotic properties of solutions of systems of nonlinear nonautonomous ordinary differential equations, Folia Facultatis Scientiarium Naturalium Universitatis Masarykianae Brunensia. Mathematica, vol. 14, Masaryk University, Brno, 2004 · Zbl 1154.34300
[23] Kitano, M.; Kusano, T.: On a class of second order quasilinear ordinary differential equations, Hiroshima math. J. 25, 321-355 (1995) · Zbl 0835.34034
[24] Patula, W. T.: On the distance between zeroes, Proc. amer. Math. soc. 52, 247-251 (1975) · Zbl 0305.34050 · doi:10.2307/2040139
[25] Ahlbrandt, C. D.; Peterson, A. C.: Discrete Hamiltonian system: difference equations, continued fractions and Riccati equations, (1996) · Zbl 0860.39001
[26] Bohner, M.: Linear Hamiltonian difference systems: disconjugacy and Jacobi-type conditions, J. math. Anal. appl. 199, 804-826 (1996) · Zbl 0855.39018 · doi:10.1006/jmaa.1996.0177
[27] Agarwal, R. P.; Bohner, M.; Grace, S. R.; O’regan, D.: Discrete oscillation theory, (2005) · Zbl 1084.39001
[28] Agarwal, R. P.: Difference equations and inequalities: theory, methods and applications, (2000) · Zbl 0952.39001
[29] Elaydi, S. N.: An introduction to difference equations, (1996) · Zbl 0840.39002
[30] Erbe, L.; Yan, P.: Disconjugacy for linear Hamiltonian difference systems, J. math. Anal. appl. 167, 355-367 (1992) · Zbl 0762.39003 · doi:10.1016/0022-247X(92)90212-V
[31] Hartman, P.: Difference equations: disconjugacy, principal solutions, Green s functions, complete monotonicity, Trans. amer. Math. soc. 246, 1-30 (1978) · Zbl 0409.39001 · doi:10.2307/1997963